Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 153, NWS Los Angeles, CA

November 19, 2021

NWS Los Angeles, CA issued this small craft advisory at Nov 19, 2021, 2:55 AM PST. It took effect at Nov 19, 2021, 3:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2021, 2:55 AM PST (10:55 UTC)
In effect from
Nov 19, 2021, 3:00 PM PST
Expired
Nov 20, 2021, 9:00 AM PST
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

415 
WHUS76 KLOX 191055
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
255 AM PST Fri Nov 19 2021

PZZ670-673-676-191900-
/O.NEW.KLOX.SC.Y.0153.211119T2300Z-211120T1100Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
255 AM PST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST SATURDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...From 3 PM this afternoon to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
565 
WHUS76 KLOX 191625
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
825 AM PST Fri Nov 19 2021

PZZ670-673-676-200030-
/O.CON.KLOX.SC.Y.0153.211119T2300Z-211120T1100Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
825 AM PST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...From 3 PM this afternoon to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
198 
WHUS76 KLOX 192112
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
112 PM PST Fri Nov 19 2021

PZZ670-673-676-200515-
/O.CON.KLOX.SC.Y.0153.211119T2300Z-211120T1100Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
112 PM PST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
156 
WHUS76 KLOX 200512
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
912 PM PST Fri Nov 19 2021

PZZ670-673-676-201100-
/O.CON.KLOX.SC.Y.0153.000000T0000Z-211120T1100Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
912 PM PST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
339 
WHUS76 KLOX 201058
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
258 AM PST Sat Nov 20 2021

PZZ650-655-201900-
/O.NEW.KLOX.SC.Y.0154.211121T1100Z-211122T2000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
258 AM PST Sat Nov 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO NOON PST
MONDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Inner waters from 
  Point Mugu to San Mateo Pt. CA including Santa Catalina and 
  Anacapa Islands.

* WHEN...From 3 AM Sunday to noon PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-673-676-201700-
/O.EXT.KLOX.SC.Y.0153.000000T0000Z-211120T1700Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
258 AM PST Sat Nov 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
057 
WHUS76 KLOX 201704
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
904 AM PST Sat Nov 20 2021

PZZ670-673-676-201815-
/O.EXP.KLOX.SC.Y.0153.000000T0000Z-211120T1700Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
904 AM PST Sat Nov 20 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

Local gusts to 25 kt are possible through early afernoon.

$$

PZZ650-655-210115-
/O.CON.KLOX.SC.Y.0154.211121T1100Z-211122T2000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
904 AM PST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO
NOON PST MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands and East Santa 
  Barbara Channel from Pt. Conception to Pt. Mugu CA including 
  Santa Cruz Island.

* WHEN...From 3 AM Sunday to noon PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 10:31 PM PST, 4 hours 24 minutes earlier.

Area forecast discussion, Nov 18, 10:31 PM PST, 4 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1031 PM PST Thu Nov 18 2021

.SYNOPSIS...18/124 PM.

Cool air will from onshore flow and mid-level to high clouds will
keep temperatures a bit below normal through Saturday. A moderate
Santa Ana event is expected to develop late Saturday and last into
Monday bringing a warming and drying trend and increased fire
danger to Los Angeles and Ventura Counties.

&&

.SHORT TERM (THU-SUN)...18/905 PM.

***UPDATE***

Cooler temperatures remain in place along the coast today, with
plenty of clouds over the coastal waters and onshore flow.
Temperatures in the valleys and interior warmed into the 70s.

Night satellite imagery shows plenty of high clouds over the
region tonight. Marine layer clouds have already pushed into
numerous coastal sections, but may be a bit patchy in coverage due
to the high clouds. Low clouds are expected to reach the coastal
valleys by the early morning hours.

Temperatures Friday should be quite similar to today with little
change in the overall pattern. Upper level flow remains from the
west, but heights will fall as an upper level trough approaches
from the north. This feature is expected to weaken and stall out
as it nears, but may bring a few sprinkles to the region. Will
wait for further guidance to add any rain chances to the forecast.
Plenty of clouds are expected with the approaching trough and
persisting onshore flow. The forecast looks on track, with little
to no changes needed.

***From Previous Discussion***

There is a weakening trough approach the North Coast of
California, with an associated front that will wash out as it
moves south. Night through morning drizzle cannot be ruled out
tonight through Friday and Friday night into Saturday; however,
only very few ensemble members produce any measurable rainfall and
there is none in the forecast. The main impact with weak weather
system will very likely be cooler temperatures, increased onshore
flow, and a deepening marine layer depth. Low clouds and fog could
struggle to clear, especially Friday when onshore pressure
gradients are strongest.

A moderate Santa Ana wind event should start on Saturday evening.
See the fire weather portion of the AFD for more details on the
event. Expect advisory level winds Ventura and Los Angeles County.
Temperatures will warm a bit once the winds get going, but will
still be below average on Saturday.

By Sunday morning, 950 mb winds should increase to 40-50 knots
across Ventura County, along with 45 knots of wind at 850 mb.
While the winds are rather strong at the lower-levels, the middle
levels are a good deal weaker and the event looks to lack upper-
level support to push it higher at this point. Sunday will have
the strongest winds of the event and also the highest heights and
this will mean Sunday will be the warmest day of the next seven,
and about ten degrees above normal. At this point it does not look
like and record high temperatures will be set.

.LONG TERM (MON-THU)...18/216 PM.

The high temperatures forecast for Monday will cool a few degrees
from Sunday despite the continuing offshore winds as there will
be increasing high clouds and heights will drop around 5 dam as
another trough approaches the area.

Tuesday through Thursday will bring a cooling trend that quickly
drops temperatures back to below seasonal norms. The driver will
be an upper level low (about 550 dam) that will be just off the
NorCal coast on Tuesday afternoon. This feature will be over our
area Wednesday (at around 560 dam) and south of the border by
Thursday. So far none of the ensemble solutions have rain for us
associated with this system, but there will be mostly cloudy skies
and drizzle is possible.

&&

.AVIATION...19/0614Z.

At 0507Z at KLAX, the marine layer was 1300 feet deep. The top of
the inversion was 2800 feet with a temperature of 17 degrees
Celsius.

Low confidence in 06Z TAFs. High clouds may disrupt the formation
of low clouds. Timing of cat changes may be off by +/- 2 hours.
KSBA has a 30% chance of staying VFR tonight. KBUR and KVNY have
a 30% chance of IFR conditions forming from 10-14Z.

KLAX...Low confidence in 06Z TAF. Timing of cat changes may be
off by +/- 2 hours. There is a 30% chance of LIFR/VLIFR
conditions. High confidence in no significant easterly wind
component.

KBUR...Moderate confidence in 06Z TAF. There is a 30% chance of
IFR conditions forming from 10-14Z.

&&

.MARINE...18/1030 PM.

For the Outer Waters, moderate to high confidence in current
forecast. High confidence in winds and seas remaining below Small
Craft Advisory (SCA) levels through Friday morning. From Friday
afternoon through Friday night, high confidence in SCA level
winds. There is a 30% chance of SCA level winds again on
Saturday. For Sunday and Monday, high confidence in winds and seas
remaining below SCA levels.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Tonight through Saturday, high
confidence in winds and seas remaining below SCA levels. On
Sunday, there is a 30% chance of SCA level northeast winds,
especially nearshore. For Monday, high confidence in winds and
seas remaining below SCA levels.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Tonight through Saturday, high
confidence in winds and seas remaining below SCA levels. On Sunday
(based on probabilities from the NBM), there is a 60-70% chance
of SCA level northeast winds from the eastern Santa Barbara
Channel south to Santa Monica and a 20-30% chance of SCA level
northeast winds impacting Avalon Harbor while winds and seas
elsewhere remain below SCA levels. For Monday, there is a 20-30%
chance of SCA level northeast winds from Ventura southward.

&&

.FIRE WEATHER...18/136 PM.

A Fire Weather Watch will be issued as an outlook to highlight
the potential for Red Flag Warning conditions Sunday and Monday. A
decision on whether a Red Flag Warning will be issued will be made
by Friday or Saturday.

Northeast to southeast Santa Ana winds are still on track to form
Saturday Night through Monday, peaking on Sunday. Gusts now look
to range between 35 and 55 mph focused over Los Angeles and
Ventura Counties, but also affecting the mountains of Santa
Barbara and San Luis Obispo Counties. Humidities will lower
quickly on Sunday, likely down to the 6 to 15 percent range.
Temperatures generally look to peak between 75 and 85. The
potential for Red Flag conditions is rising, with about an 80
percent chance for Los Angeles and Ventura Counties, and a 50
percent chance for the mountains of Santa Barbara and San Luis
Obispo Counties. Conditions should improve on Tuesday, though the
chance for rain is now minimal. There is a potential for a return
of gusty and dry offshore flow Wednesday through Friday, including
Thanksgiving.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch in effect from Sunday morning through
      Monday afternoon for zones
      240-241-244>246-253-254-288-547-548. (See LAXRFWLOX).
     Fire Weather Watch in effect from Sunday morning through
      Sunday evening for zones 251-252. (See LAXRFWLOX).
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (SUN-THU).

A moderate Santa Ana wind event is expected Sunday and Monday.
Elevated to locally critical fire weather conditions are possible.

&&

PUBLIC...Phillips/jld
AVIATION...Lund/Stewart
MARINE...Lund/Stewart
FIRE...Kittell
SYNOPSIS...jld

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 1:40 AM PSTDense Fog AdvisoryLOXLos Angeles7 hr
Nov 19, 2:15 PM PSTRed Flag WarningLOXLos Angeles3 days

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.